MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that luminometer errors were triggered by the advia centaur xp instrument.A siemens customer service engineer (cse) was dispatched to the customer's site multiple times.After inspecting the instrument, the cse: cleaned and inspected the luminometer; replaced the acid and base pumps, valve and tubing; primed the acid line; ran a dispense tests for the acid/base pump, dark counts, and quality controls (qcs), and all the tests and qcs recovered acceptably.There were no other luminometer errors noted post service.The malfunctioned acid/base pumps potentially contributed to the discordant thyroid-stimulating hormone 3-ultra (tsh3-ul) and free triiodothyronine (ft3) results.The instrument is operating within manufacturing specifications.No further evaluation of the device is required.
 
Event or Problem Description
The customer reported that discordant thyroid-stimulating hormone 3-ultra (tsh3-ul) and free triiodothyronine (ft3) results were obtained on multiple patient samples on an advia centaur xp instrument.The discordant results were reported to the physician(s), and some physician(s) questioned the results.The customer provided the discordant, falsely low tsh3-ul result obtained on one patient sample.The customer reported that based on the discordant, falsely low tsh3-ul result, the patient was diagnosed with grave's disease and was prescribed medication.The sample was repeated on an alternate advia centaur instrument, resulting higher.The repeat result was reported, as the correct result, to the physician(s), and the medication order was cancelled.The customer did not provide the test results obtained on the other patient samples, but indicated that some results needed to be corrected.There are no reports of patient intervention or adverse health consequences due to the discordant tsh3-ul and ft3 results.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key8601833
Report Number2432235-2019-00167
Device Sequence Number2011188
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1